Last year I had a very itchy right nipple that would drive me to distraction and even wake me up in the night.I was given betnovate to calm it down which worked. It flared up again a couple of months ago and again was given cream to clam it down which worked for a while but is now back, I put so much cream on but the skin although feels soft seems to appear as if it were peeling. it is really irritating especially when at work if it suddenly becomes really itchy - you cant exactly get your boob out !!! it is also waking me up in the night again , A friend said it could be a sign of cancer is this true ?? or could there be other causes ??????
I would doubt any connection to breast cancer since you've had this for some time and it has been treated successfully with various meds and creams. If you haven't seen a Dermatologist I suggest that you do so for some additional advice regarding this. The skin on the breast is the same as skin on any other part of the body and subject to the same problems. You know of course the more you scratch the more you irritate the problem ... I know how hard that may be but scratching never helps. I wonder if there has been any discharge that may be irritating the nipple .... even a small amount that might hardly be noticed. Regards ......
I don't know what type of cream they gave you. A cortisone based cream? If so, I recommend that you buy a tube of lotrimen cream at the drug store and give it one day with three thin applications , and you will know if it helps. it's an ant-fungal medicine. I have had such good results with this and all I have told about this in similar situations...
Also, try to keep the area out of the water as much as you can.
If it is what I think it is, you of course then need to take it for a few days, but as I say, you don't have to wait for more than a day to see and know if it works. (if not, stop it)
But also, with all fungal infections, the nylon of most bras really irritates the condition and only something like cotton feels comfortable. maybe you could find a piece of cotton to place between the bra and your nipple, or maybe you even have a cotton bra.
if you do try this, I would love to hear back if it helped. (The Lotrimen cream is a little spendy but also comes in a generic. Regular strentgh)
I think it can be related to cancer, but is not necessarily related. About ten or so years before my diagnosis of breast cancer, I had a similar experienced to yours when my primary care physician decided to prescribe some weight loss pills that must have caused a hormone imbalance. At the same time, I had some abnormal findings in my mammograms that my doctors were watching. My personal suspicion is that in my case it was related, but my doctors have never told me so and I am not medically trained.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.